Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 29, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Jul 29, 2021, 6:08 PM EDT for Broward County, Florida. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2021, 6:08 PM EDT (22:08 UTC)
Expired
Jul 29, 2021, 6:45 PM EDT
In force
37 min
Issued by
NWS Miami, FL

County Broward County, FL

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1200 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

437 
WWUS82 KMFL 292208
SPSMFL

Special Weather Statement
National Weather Service Miami FL
608 PM EDT Thu Jul 29 2021
 
FLZ071-072-292245-
Inland Broward County FL-Metro Broward County FL-
608 PM EDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR BROWARD COUNTY UNTIL 645 PM
EDT...

* At 608 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Sawgrass Mills Mall, or over
  Sunrise, moving southeast at 10 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Coral Springs, Davie, Plantation, Sunrise, Tamarac, Lauderhill,
  Weston, Cooper City, Sawgrass Mills Mall, Nova Southeastern
  University, Intersection I-75 And Griffin Road, Pine Island Ridge,
  Broadview Park, Sunshine Acres, Markham Park and Downtown Davie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2618 8045 2626 8028 2609 8020 2604 8036
TIME...MOT...LOC 2208Z 328DEG 7KT 2614 8033 

$$

Weinman

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 2:28 PM EDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 29, 2:28 PM EDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Miami FL
228 PM EDT Thu Jul 29 2021

.SHORT TERM (This Afternoon through Friday)...
For the remainder of this afternoon, numerous showers and scattered
thunderstorms are expected to cover most of the interior of the
peninsula up to the Lake Okeechobee area, resulting from the
interaction of the seabreezes and earlier convection over the metro
areas of both coasts. Mean storm motion this afternoon is towards
the N-NE, which may cause a few storms to build back towards the
east coast metro suburbs towards early evening. Gulf coast areas
should remain mostly dry for the remainder of the afternoon.

Localized rain amounts in excess of 2" have been observed each of
the past few days, and expect this to happen again this afternoon.
The main focus for the heaviest rainfall and localized flooding will
be over the interior and Lake Okeechobee areas, with some potential
for back-building into the western metro sections of the east coast.

Tonight and Friday...high pressure in the mid/upper levels will
build into South Florida from the Bahamas in the wake of the upper
low over western Cuba moving into the southern Gulf of Mexico. Water
vapor imagery is showing a decent swath of drier air over the
western Bahamas likely associated with convergence aloft and perhaps
a little bit of Saharan dust, and this feature is forecast to move
over the area late tonight and Friday. Model consensus is responding
to this feature by showing slightly lower PoPs compared to the past
few days, and will follow this general solution. Nevertheless,
scattered to locally numerous showers and thunderstorms will still
be the case on Friday, focusing more over the interior and Lake
Okeechobee/Palm Beach County areas during the afternoon and early
evening as the mean storm motion will be towards the NW.

Heat index values will top out at 100-105F over most areas this
afternoon and Friday outside of areas of precipitation, with the
duration of the higher values increasing on Friday with longer
periods of sunshine.

.LONG TERM...

Friday Night through Sunday:

Mid-level ridging will prevail along the equatorward side of an
upper trough located over New England. The ridge will strengthen
across our area this weekend as mid-level heights rise to 594-595
dm. This will support the westward branching of surface high
pressure into our area from the central Atlantic during this time.
With deep ridging and subsidence in control look for temperatures to
really heat up this weekend. Leaning towards the National Blend of
Models (NBM) 90th percentile values for high temperatures, which
suggests mid to upper 90s for inland areas with lower 90s along the
coasts. Given the onshore wind regime along the Atlantic, a decent
temperature gradient should exist between the beaches (upper 80s)
and western suburbs closest to the Everglades (upper 90s). Be sure
to stay hydrated and take breaks if you have outdoor plans.
Otherwise despite the prevalent ridging still expect a few showers
and storms with the flow regime favoring western inland area and the
Gulf coast for the best chances.

Monday through Thursday:

Mean upper troughing will deepen across the eastern states while
suppressing the mid-level ridge farther equatorward towards the
Greater Antilles and Bahamas. While our area remains within the
western periphery of the surface ridge, this pattern change should
allow more moisture to flow back into the region. As such shower and
storm coverage should increase. Given light steering flow locally
heavy rainfall and street flooding are the primary concerns, along
with a few stronger storms producing gusty winds. Otherwise
temperatures should remain seasonally warm, with highs mostly in the
90s and lows in the mid 70s to around 80.

&&

.AVIATION(18Z TAFS)...

Scattered SHRA/TSRA affecting some east coast terminals, but not
expected to be widespread as the precipitation gradually moves
inland. TEMPO TSRA with MVFR conditions being handled in the
forecasts on a short term basis, with VCTS the prevailing conditions
through 00z (earlier ending at KAPF). Slightly drier for Friday with
slightly less TSRA coverage and SE wind 8-10 knots by the end of the
forecast period.

&&

.MARINE...

High pressure at the surface will build across South Florida from
the Atlantic to end the week and through the upcoming weekend. This
will lead to prevailing SE-S winds across the local waters. Speeds
will be generally 10 knots or less with seas 3 ft or less. Showers
and thunderstorms will be fairly low in coverage compared to the
past few days, then perhaps increasing again on Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            79  92  79  93 /  30  40  20  30
West Kendall     77  93  77  93 /  40  40  10  30
Opa-Locka        78  93  79  93 /  30  40  20  30
Homestead        78  91  78  91 /  30  30  20  30
Fort Lauderdale  79  92  80  92 /  30  40  20  30
N Ft Lauderdale  79  92  79  92 /  30  40  20  30
Pembroke Pines   78  92  78  92 /  30  40  20  30
West Palm Beach  77  92  77  93 /  40  50  20  40
Boca Raton       78  93  79  93 /  30  40  20  30
Naples           78  92  79  92 /  20  40  10  30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Friday and Aviation/Marine...Molleda
Friday Night through Thursday...SPM

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 29, 3:06 PM EDT, 3 hours 2 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
306 PM EDT Thu Jul 29 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
300715-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
306 PM EDT Thu Jul 29 2021

...Localized Flooding Possible East Coast Metro Areas...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Thunderstorms: Scattered thunderstorms will continue into early
evening. Frequent lightning, heavy downpours, and gusty winds will
be the primary hazards.

Waterspouts: A few waterspouts are possible across the South Florida
waters.

Flooding: Localized flooding is possible due to slow moving heavy
downpours from thunderstorms over low-lying and poor drainage areas.

Wind: A few storms could become strong, producing wind gusts in
excess 45 mph.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Scattered to numerous showers and thunderstorms are possible through
next week. Frequent lightning, heavy downpours, and gusty winds will
be the primary hazards with the strongest thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 29, 5:12 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Miami FL
512 PM EDT Thu Jul 29 2021

FLZ066-070-071-292200-
Inland Broward County FL-Hendry FL-Inland Collier County FL-
512 PM EDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLLIER AND NORTHERN
BROWARD COUNTIES UNTIL 600 PM EDT...

* At 511 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Miccosukee Service Plaza, or 29
  miles northwest of Pembroke Pines, moving north at 5 mph.

* Winds in excess of 45 mph and excessive cloud-to-ground lightning
  possible with this storm.

* Locations impacted include...
  Miccosukee Indian Reservation, Intersection Alligator Alley And
  Miami Canal, Miccosukee Service Plaza and West Broward Rec. Area On
  Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2631 8093 2631 8059 2609 8062 2608 8093
TIME...MOT...LOC 2111Z 177DEG 5KT 2618 8077

AR
Special weather statement, Jul 29, 6:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
608 PM EDT Thu Jul 29 2021

FLZ071-072-292245-
Inland Broward County FL-Metro Broward County FL-
608 PM EDT Thu Jul 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR BROWARD COUNTY UNTIL 645 PM
EDT...

* At 608 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Sawgrass Mills Mall, or over
  Sunrise, moving southeast at 10 mph.

* Small hail, funnel clouds, and winds in excess of 45 mph possible
  with this storm.

* Locations impacted include...
  Coral Springs, Davie, Plantation, Sunrise, Tamarac, Lauderhill,
  Weston, Cooper City, Sawgrass Mills Mall, Nova Southeastern
  University, Intersection I-75 And Griffin Road, Pine Island Ridge,
  Broadview Park, Sunshine Acres, Markham Park and Downtown Davie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2618 8045 2626 8028 2609 8020 2604 8036
TIME...MOT...LOC 2208Z 328DEG 7KT 2614 8033

Weinman

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 2:31 PM EDTAreal Flood AdvisoryMFLMiami-Dade119 min
Jul 29, 3:13 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Jul 29, 3:38 PM EDTAreal Flood AdvisoryMFLBroward, Palm Beach2 hr
Jul 29, 4:52 PM EDTAreal Flood AdvisoryMFLBroward113 min
Jul 29, 5:12 PM EDTSpecial Weather StatementMFLBroward48 min
Jul 29, 6:10 PM EDTSpecial Weather StatementMFLHendry50 min
Jul 29, 6:22 PM EDTAreal Flood AdvisoryMFLBroward113 min
Jul 29, 6:26 PM EDTSpecial Weather StatementMFLPalm Beach34 min
Jul 29, 6:29 PM EDTAreal Flood AdvisoryMFLPalm Beach61 min
Jul 29, 6:34 PM EDTSpecial Weather StatementMFLPalm Beach41 min
Jul 29, 7:00 PM EDTAreal Flood AdvisoryMFLPalm Beach60 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.